My birth control journey hasn’t gone as smoothly as one would have liked. I’ve had such a hectic journey that I thought I would share my experience in case it teaches anyone anything new or answers any questions that anyone may have.
The idea to go on birth control started, for me, four years ago. Which is a heck of a long time I know.. and I STILL haven’t found the right option. I started off on the Marvelon birth control pill.
I was taking it for less than a year before I realised how bad the symptoms were for me. The most serious symptom that I was suffering from was shortness of breath. I found it so incredibly hard to breath at times, it felt like there was always a weight on my chest and that I wasn’t ever taking in enough oxygen. I went to the hospital for so many tests. I did stress tests which required me to run on a treadmill with wires attached to me until I practically passed out 😫. I did blood tests and tests on my heart and everything and they couldn’t find any physical explanation and so concluded it was most likely a side effect of the pill.
I went to the doctors (after my body had a bit of a break!) and asked for a recommendation for a new pill. I was given Yasmin as this had a lower hormone dose.
I was on this particular pill for around three years. I didn’t think I had any side effects from it. Although every single time I had my period, I was getting incredibly bad migraines – I always assumed (for some silly reason) that it was normal, because I never ever got cramps but instead I was just feeling the pain of a period through headaches!
Up until about two months ago, I was feeling these migraines and throbbing headaches every single day. Everyday my eyes would be throbbing, I had headaches and I had no appetite. I was so lazy and I was so tired all the time, and I thought..surely this can’t be right?! So the next day, I purposely missed my pill and for that entire day I was absolutely fine.. no headaches.. no fatigue.. and I was eating normally. I made the immediate decision to stop taking Yasmin😖.
Little did I know, there are also side effects for when you STOP the pill.. ahhh!! In the last couple weeks, I had my period again because I had gone off the pill (so that was two periods in two weeks…god help me). I have had really bad depression days where I didn’t want to see anyone and I was feeling so incredibly down about myself and starting arguments with people for no reason at all and of course my headaches came back! I have now finished my period and I’m feeling a bagillliiionn times better and happy again – which I’m so thankful for but I’m scared it’ll be the same every time I am on my period! (We shall see!).
I’ve read a lot about post-pill depression and it takes months for it to go away normally. Your body has to go back to normal and start producing oestrogen and other hormones on it’s own again. Whilst my body was on the pill, it didn’t have to do much in this department because the pill was providing the hormones automatically anyway!
Having spoken to a doctor again, for me personally, it was the oestrogen that I was sensitive to which is what caused me all those headaches in the past! Which is why, at the moment I have been researching hormone free contraception methods. The best option, and the option I am looking to get within the next couple of months, is the IUD.
The copper intrauterine device (IUD), is a small plastic device that has copper wire wrapped around it which is inserted into the uterus and repels sperm (sperm hate copper.. who would’ve known ayee!!).
I’ll keep you updated with more information once/if I end up getting the IUD but it’s definitely an option I am looking into at the moment.
I hope this post was interesting or helpful in anyway and I will speak to you all soon!☺️
USE CODE JOWESTMORELAND20 FOR 20% EVERYTHING AT COCONUT LANE